Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Neck pain, advised Tryptomer. Does it cause weight gain?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Dear Doctor,
I am 35 years old, I have many responsibility.
I have neck pain and my family doctor has advised me it is cervical pain and has advised me to take tryptomer 10 mg in the morning and 10 mg in the night and also yoga . My regular work is to do computer work and I have to spend around 5 to 6 hours on computer per day.
After taking this medicine I dont have pain and I am on regular excercise. I am worried about my weight , I am now 74 kgs and 5.3 ... I am afraid will I increase my weight ... as I have seen in websites that Tryptomer tablet increases weight. I am concerned about my weight.. but my doctors says that Tryptomer doesnt increase weight... Please inform me.
Posted Sat, 8 Jun 2013 in General Health
Answered by Dr. Omer 1 hour later

I am Dr. Omer , I am here to help you with your query, I will be happy to answer your follow up questions.

As you have said that you are having responsibilities with cervical pain , taking amitryptaline(tryptomer) and vitamin b12(nurokind+) for that, with excessive weight gain.

Amitryptaline is famous for water retention inside body with weight gain.

The most prominent feature of amitryptaline is water retention and the patient swells up and this is known as SIADH(syndrome of inappropriate antidiuretic hormone)

Amitrypataline cause 5-6 kg increase in weight over 6 months.

So yes amitryptaline could be the culprit.

Your neck pain can be due to stress related to your responsibilities+professional hazard(computer work) and that why your doctor has advised antidepressant amitryptaline.

OR you need to get an MRI scan of neck to see any disc problem that causing the neck pain

I hope I explained your query in detail.

Take care,
Above answer was peer-reviewed by
Follow-up: Neck pain, advised Tryptomer. Does it cause weight gain? 8 hours later
Is there any other medicine that cure my pain other than Tryptomer, but my doctor says that there is no increase in weight due to to Tryptomer. Please advise.
Answered by Dr. Omer 11 hours later
Hello again,

As I have told you that there are other medicines for neck pain, which cause least weight gain and fluid retention.

Following are the drugs:
duloxetine(with add on effect of weight loss)
and so on.

All the above drugs are nerve stabilizers+antidepressant+non weight increasing drugs.

You need to discuss this with your GP, as there are other medicines that do not cause weight gain and at the same time relief the pain.

But, do get an MRI neck so that we can rule out the pathological cause.

I hope this helps, and praying for your speedy recovery.

Take care
Above answer was peer-reviewed by
Follow-up: Neck pain, advised Tryptomer. Does it cause weight gain? 13 hours later
Dear Doctor,

I have now been given with Depsonil DZ , and has been said it doesnt cause weight gain , also please confirm this Depsonil DZ will not gain weight so that I can start taking this tablet.

Thank you in advance
Answered by Dr. Omer 44 minutes later
Hello again

As you have said, you will start depsonil DZ that contains imipramine, a tricyclic antidepressant, with a starting dose of 75 mg

Depsonil DZ does not cause weight gain.

You should start taking depsonil as advised by your doctor.

However, depsonil DZ does causes gas in stomach, urine problems, but these effects are very mild.

Hope this helps.

If I was helpful to you kindly write a review, obliged.

Take care
Above answer was peer-reviewed by
Follow-up: Neck pain, advised Tryptomer. Does it cause weight gain? 36 hours later
Dear Doctor,

I have a question, my mother is 64 years old and have knee pain , she is diabetic and hypertensive and is on the medicine... She is 60 kgs and 5.3 in height

I wanted to know about Saicra Medicine for knee pain, Is it good to take?

please advise .

The website details are WWW.WWWW.WW
Answered by Dr. Omer 22 hours later

Thanks for the query

As you have said that your mother is a patient of diabtes and hypertension, complaining about the knee pain

Patients with tha age of 64 years the most common cause of both the knee pain is OSTEOARTHRITIS

OSTEOARTHRITIS is a disease the due the continous erosion of knee bone due to age

The best treatment of osteoarthritis is Calcium , vitamin d, with pain killers ( ibuprofen , diclofenac and so on)

Some times a steroid injection( triamcelone) is also effective with physiotherapy and mild exercises

If the above measure fails then there is an operation by which new knee joint is placed

I have reviewed the Saicra site

It is a herbal medicine from new zealand , which is almost equal to pain killers in action with no studies on this herbal medicine

If the above measures fail on your mother then i would suggest to give a trial of saicra for few weeks , if effective then continue , though keep on checking her liver function and kidney function with this new herbal medicine

I hope this helps

If satisfied with all the answer , kindly write a review, obliged

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor